MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an unspecified procedure, the physician used a cook echotip ultra fiducial needle.It was reported that the fiducials were not coming out of the needle.Thre was no reportable information at this time.The device was received on 01/10/2023 and during the initial device evaluation, it was noted, "the device was returned with the stylet bent and the needle extended partially.During a function test handle was manipulated and the needle would advance further however would not retracted fully.The needle is separated inside the handle (subject of report)." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the original report.The device returned with the needle adjuster in the retracted position however the needle was exposed and the stylet was bent.The handle was manipulated and the needle would advance further but would not retract fully.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle as expected.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There did appear to be glue on the proximal end of the needle between the marked areas and on the luer threads.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated record.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The needle was unable to retract due to the needle breaking and detaching at the handle end.The failure occurred at the glue joint.The cause of the joint failure was undetermined as glue was present at the break.Retraining of all operators for this failure was performed on july 2022.This device was manufactured prior to the operators being retrained.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16271634
Report Number1037905-2023-00037
Device Sequence Number20720097
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)230505(10)W4593308
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4593308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE UNKNOWN MAKE AND MODEL
Patient SexUnknown